MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATTELLICA IM CARCINOEMBRYONIC ANTIGEN (CEA); CEA IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATTELLICA IM CARCINOEMBRYONIC ANTIGEN (CEA); CEA IMMUNOASSAY
Catalog Number 10995523
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); Missing Value Reason (3192)
Date of Event 09/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The cause for the discordant atellica im cea result is unknown.Siemens healthcare diagnostics is investigating.The instruction for use (ifu) in the interpretation of results section states: "warning do not use the atellica im cea assay as a screening test for diagnosis.Note do not interpret levels of cea as absolute evidence of the presence or the absence of malignant disease.Measurements of cea should always be used in conjunction with other diagnostic procedures, including information from the patient's clinical evaluation." the instruction for use (ifu) in the expected values section states: "as with all in vitro diagnostic assays, each laboratory should determine its own reference interval for the diagnostic evaluation of patient results.14 consider these values as guidance only.".
 
Event or Problem Description
A customer obtained a discordant cea result on the atellica im 1300 analyzer.The initial result was reported to the physician, who did not question the result.The customer indicated that quality control (qc) was found to be outside of the laboratory's acceptable range on 9/17/2019 on one atellica im 1300 analyzer (im00745).Qc was repeated and when confirmed to be in range cea samples were repeated on the same instrument.Discordance was found between the initial result and repeat result on one of these samples.The discordant sample was repeated again on a different atellica im 1300 analyzer (im00746) and result was similar to the first repeat result.Patient treatment was not prescribed or altered and there was no report of adverse health consequences due to the discordant cea result.
 
Additional Manufacturer Narrative
Siemens filed initial mdr 1219913-2019-00204 on october 10, 2019.Additional information from 11/22/2019: cea is a direct assay and an incorrect high result would be due to an increase in rlu's.Service was performed for the instrument however the reagent probes 1 and 2 were replaced which would not correct high rlu on a direct assay.Cea does not use reagent probe 2.Possible causes of gaining rlu for a direct assay the specifics can be found in cb docs.Issues with wash or aspiration, base delivery (dripping in luminometer), system contamination - this assay uses water for wash/rinse.Review of the data did not reveal a potential product problem.On a follow up visit the customer stated that they are operational and no further investigation is required.Based on the investigation, no product problem was identified.No further evaluation of the device is required.

Brand Name
ATTELLICA IM CARCINOEMBRYONIC ANTIGEN (CEA)
Common Device Name
CEA IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
MDR Report Key9176997
Report Number1219913-2019-00204
Device Sequence Number2693002
Product Code DHX
UDI-Device Identifier00630414598505
UDI-Public00630414598505
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K981478
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/06/2020
Device Catalogue Number10995523
Device Lot Number47916186
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/18/2019
Supplement Date Received by Manufacturer11/22/2019
Initial Report FDA Received Date10/10/2019
Supplement Report FDA Received Date01/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1